Oklahoma, 2005

Hail in Oklahoma, April 21, 2005

April 21, 2005 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 21, 6:45 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 21, 6:45 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT THU APR 21 2005

.DISCUSSION...
WILL SEND AN UPDATE TO LOWER POPS INTO CHANCE CAT ACROSS SE AS
CONVECTION HAS REALLY STRUGGLED ACROSS MY CWA LATE THIS AFTN AND
EARLY EVENING. BETTER CHANCES LOOK TO REMAIN BOTH TO MY NORTH AND
SOUTH. WILL KEEP SEVERE WORDING FOR THE REMAINDER OF THIS EVENING
ALONG AND AHEAD OF CURRENT COLD FRONTAL POSITION. WILL ALSO UPDATE
OTHER GRIDS BASED ON LATEST TRENDS. UPDATES OUT SHORTLY.

30

------------------------------------------------------
236 PM CDT THU APR 21 2005

.DISCUSSION...LAST AND STRONGEST WAVE ROTATING OUT OF WRN CONUS
TROF WILL SWING ACROSS THE PLAINS THIS AFTERNOON/TONIGHT BRINGING
A GOOD CHANCE OF THUNDERSTORMS TO THE SE THIRD OF THE OUN CWA THRU
AROUND MIDNIGHT..INCLUDING SOME SVR STORMS. WE MAY NEED TO TWEEK
SRN PART OF RISK AREA A BIT TO THE WEST AS BENT BACK CU FIELD
EVIDENT IN SAT IMAGERY IN THE DUNCAN/LAWTON AREA INDICATES PSEUDO-
TRIPLE POINT MAY BE TRYING TO SET UP IN THIS AREA. STORMS ARE
EXPECTED TO CLEAR OUR CWA BY AROUND 3 AM. SECONDARY COLD FRONT
WILL SWING SWD LATE TONIGHT/FRIDAY RESULTING IN RATHER STRONG
NORTH WINDS AREA-WIDE TOMORROW. FIRE WX CONCERNS WILL BE
INCREASING FRIDAY..BUT MOST VEGETATION IS NOW ACTIVELY GROWING AND
THIS WILL LIKELY OFFSET LOWER HUMIDITY AND STRONG WINDS.

RIDGING WILL SETTLE SWD SAT/SUN PROVIDING A COUPLE DAYS OF VERY
NICE SPRING WEATHER..PROVIDED ONE LIKES COOL/COLD NITES AND
60S/70S FOR HIGHS ALONG WITH LOW HUMIDITY AND VERY LIGHT WINDS BY
LATE APRIL STANDARDS FOR OKLAHOMA/N TEXAS. PLUME OF ELEVATED
MOISTURE RETURN AND WARM ADVECTION WILL BRING INCREASING CHANCES
FOR SHOWERS/STORMS FROM WEST TO EAST SUN NITE INTO EARLY
TUESDAY..WITH SOME TYPE OF BOUNDARY LINGERING IN THE AREA FOR MUCH
OF NEXT WEEK. THUS..AT LEAST LOW CHANCES FOR TSTORMS HAVE BEEN
INCLUDED IN MUCH OF THE DAY 5-7 TIME FRAME. LATEST GFS RUNS
SUGGEST THAT LOW LEVEL RIDGING OVER THE SERN CONUS MAY ATTAIN AN
ORIENTATION MUCH MORE FAVORABLE FOR HIGHER QUALITY TROPICAL LOW
LEVEL MOISTURE RETURN INTO THE SRN PLAINS BY MID-LATE WEEK NEXT
WEEK. HOWEVER..OTHER MODELS AND EMSEMBLES ARE NOT QUITE AS
OPTIMISTIC ABOUT THIS.
 MILLER

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  52  73  45  66 /  10   0   0   0
HOBART OK         51  72  43  68 /  10   0   0   0
WICHITA FALLS TX  58  77  46  69 /  10  10   0   0
GAGE OK           45  67  38  68 /  10   0   0   0
PONCA CITY OK     49  67  41  63 /  10   0   0   0
DURANT OK         61  79  47  66 /  70  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 21, 6:10 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT THU APR 21 2005

OKZ004>048-050>052-TXZ083>090-221200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM RINGLING...TO PAULS
VALLEY...TO SEMINOLE.

TIMING...
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AROUND 8 PM AND
CONTINUE THROUGH AROUND MIDNIGHT.

IMPACTS...
LARGE HAIL...TO GOLFBALL SIZE OR LARGER....WILL BE THE MAIN CONCERN.
DAMAGING WINDS TO 70 MPH ALSO WILL BE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD REMAIN ALERT AND PLAN FOR POSSIBLE SEVERE WEATHER
OPERATIONS THROUGH THIS EVENING.

DISCUSSION...
EARLY THIS EVENING... A COLD FRONT WAS LOCATED FROM NORTHEAST
OKLAHOMA... SOUTHWARD TO NEAR TECUMSEH THEN SOUTH ALONG THE I-35
CORRIDOR TO THE RED RIVER SOUTHWEST OF ARDMORE. THE AIRMASS TO THE
EAST OF THE COLD FRONT WILL CONTINUE TO BE MODERATELY UNSTABLE THIS
EVENING.  CONVERGENCE ALONG THE FRONT MAY BE ENOUGH FOR ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS TO DEVELOP EARLY THIS EVENING OVER
PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL
THE PRIMARY THREAT.

THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REST OF SOUTHEAST
OKLAHOMA BY MIDNIGHT... ENDING THE THREAT OF SEVERE WEATHER ACROSS
THE AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE NEXT CHANCE OF THUNDERSTORMS WILL BE FROM LATE SUNDAY INTO
TUESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY APRIL 22.

30/24

In the hours before

Special weather statement, Apr 21, 8:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT THU APR 21 2005

OKZ032-220230-
HUGHES OK-
916 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF HOLDENVILLE AT
916 PM CDT...MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Apr 21, 8:47 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT THU APR 21 2005

OKZ031-042-220300-
PONTOTOC OK-SEMINOLE OK-
947 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC AND EXTREME
SOUTHEASTERN SEMINOLE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SASAKWA AT 947 PM CDT...MOVING
EAST AT 30 MPH. OTHER THUNDERSTORMS WERE DEVELOPING SOUTHWESTWARD TO
NEAR ADA.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

24

The radar

The Norman radar (KTLX), 99 km away, was scanning. The volume nearest the first event began at 03:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hughes

When
April 21, 9:10 PM CST
Where
Hughes County, 4 mi SW of Calvin
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.933, -96.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443582.